Thunderstorm Wind, Jefferson
- When
- May 10, 10:52 PM CST
- Where
- Jefferson County, Pine Bluff Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.183, -91.933
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 2:00 PM CST, 8 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT SAT MAY 10 2003 HAVE SEEN EXPLOSIVE DEVELOPMENT ALONG THE DRYLINE ACRS OK THIS AFTN. SEVERAL SUPERCELLS NOTED IN ADVANCE OF DEVELOPING SQUALL LINE. ATMOSPHERE REMAINS PRIMED OVER AR...BUT A CAP IS STILL EVIDENT ON THE 18Z RAOB HERE AT KLZK...BUT A BIT WEAKER THAN 12Z DATA INDCD. TO MAKE THINGS SHORT...EXPECT AN ACTIVE NIGHT ACRS THE FA AS DRYLINE/SFC CDFNT WORK EWD INTO AR. LOOKING AT ISOLD SUPERCELLS INTO THE EVENING HOURS OVER NWRN AR...WITH ACTIVITY EVENTUALLY EVOLVING INTO A SQUALL LINE LATER THIS EVENING FOR THE REST OF THE FA. HAVE ALREADY HIGHLIGHTED THIS TREND AND SVR WX POT IN THE HWO AND ZONES. FOLLOWED ALONG WITH THE MESOETA FOR THE SHORT TERM PDS. DECIDED TO GO WITH LIKELY POPS TNGT AHEAD OF FRONT. BNDRY WORKS QUICKLY ACRS AR LATER TNGT AND WL BE SE OF THE FA BY MID-MRNG SUNDAY. HAVE INDCD DECREASING POPS IN THE GRIDS FROM NW TO SE LATER TNGT. LEFT LINGERING SMALL POPS OVER SERN AR FOR SUNDAY MRNG. DRIER AND LESS HUMID WX TO FOLLOW FOR SUNDAY AFTN. IN THE EXTENDED...QUIET WX WILL PERSIST INTO TUE. STALLED OUT FNTL BNDRY TO THE S WL RETURN SLOLY NWD TUE NIGHT AND WED...RESULTING IN RETURNING RAIN CHCS. UPPER TROF WL BRING A CONTD CHC OF RAIN THRU THU. DRIER WX TO FOLLOW LATER IN THE WEEK. ..44.. .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF ARKANSAS... ...THIS IS A POTENTIALLY DANGEROUS AND LIFE THREATENING SITUATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL OKLAHOMA THIS AFTERNOON. THE STORMS ARE EXPECTED TO SPREAD INTO ARKANSAS LATE THIS AFTERNOON AND MOVE ACROSS THE STATE TONIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TORNADOES WILL ALSO BE POSSIBLE AS WELL. PEOPLE IN ARKANSAS NEED TO MONITOR THIS DEVELOPING WEATHER SITUATION. REVIEW SEVERE WEATHER SAFETY RULES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. LISTEN FOR UPDATES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WATCH OR WARNING IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WARM FRONT IS EXPECTED TO MOVE INTO ARKANSAS TUESDAY NIGHT AND WEDNESDAY THEN ANOTHER COLD FRONT WILL MOVE ACROSS THE STATE. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FROM TUESDAY NIGHT THROUGH FRIDAY. SOME SEVERE THUNDERSTORMS COULD OCCUR DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS ARKANSAS LATE THIS AFTERNOON AND TONIGHT. 57
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
816 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM MAMMOTH SPRING AR .75 INCH HAIL
05/10/03 FULTON REPORTED BY
STORM SPOTTER
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
839 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM BISMARCK AR 1.75 INCH HAIL
05/10/03 HOT SPRING REPORTED BY LAW
ENFORCEMENT
0833 PM MALVERN AR .75 INCH HAIL
05/10/03 HOT SPRING REPORTED BY HAM RADIO
OPERATOR
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
911 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 8 NW CADDO VALLEY AR 1.75 INCH HAIL
05/10/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1031 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM VILONIA AR 1.00 INCH HAIL
05/10/03 FAULKNER REPORTED BY LAW
ENFORCEMENT
0958 PM VILONIA AR WIND DAMAGE
05/10/03 FAULKNER A TREE WAS BLOWN DOWN AND
SOME POWER LINES WERE BLOWN
DOWN. REPORTED BY LAW
ENFORCEMENT
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1103 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM LITTLE ROCK AR WIND DAMAGE
05/10/03 PULASKI LARGE TREE LIMBS DOWN ON
BROADWAY BETWEEN 18TH AND
19TH STREETS. REPORTED BY
HAM RADIO OPERATOR
22ARZ005>007-013>016-022>024-031-032-038-110500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1119 PM CDT SAT MAY 10 2003 TORNADO WATCH 349 HAS BEEN REMOVED FROM THE FOLLOWING AREAS... BAXTER...CLEBURNE...CONWAY...FAULKNER...FULTON...INDEPENDENCE... IZARD...POPE...SEARCY...SHARP...STONE...VAN BUREN AND YELL... TORNADO WATCH 349 REMAINS IN EFFECT FOR...JACKSON...WHITE AND WOODRUFF COUNTIES... 22
The Little Rock radar (KLZK), 79 km away, was scanning. The volume nearest the first event began at 04:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361579.